I recently visited two sex workers and had protected vaginal with both and unprotected oral with one of the ladies. About 2 weeks after these visits I had mild irritation and on one morning a small amount of white material at the end of my penis. A MD prescribed 2 grams of azithromycin one time for this a week ago. I also have had a previous bout of prostatitis due to Proteus (years ago). My questions are 1. What was my risk of stds (gonorrhea, chlamydia, HIV, NGU could happen), 2. Would this medication address the STDs and 3. Do I need a "test of cure"?
It seems you either had NGU due to the oral sex exposure, or relapse of your previous prostatitis. From you description, I cannot tell which -- but the timing is right for NGU, perhaps due to normal mouth bacteria. You have been treated in the standard way with azithromycin, in a dose that also would have cured gonorrhea (although I doubt that is what you had).
1) HIV and chlamydial infection are very rare, if they occur at all, from oral sex. Gonorrhea unlikely -- usually causes symptoms in 2-5 days, with large amounts of pus dripping from the penis. But as noted above, NGU is a good possibility.
2) The treatment was correct and addresses all the likely possibilities.
3) No test of cure is needed if your symptoms clear up and do not recur.
It seems your doctor is knowledgeable about STD diagnosis and treatment, and probably also understands prostatitis. Return to him or her for reevaluation if your symptoms don't clear up or return.
Thanks for your prompt reply. I am glad you think the 2 g of azithromycin would address NGU and gonorrhea. I have had some mucus stands in my urine for 2-3 months (if not longer) which started before my sexual risk exposures I outlined. This could be prostatitis. Looking at today's posts, you had a lot of similar questions today. Thanks again!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.